Alert archive / Iowa / Winter Weather Advisories in 2018
Winter Weather Advisory 21, NWS Des Moines, IA
NWS Des Moines, IA issued this winter weather advisory at Apr 15, 2018, 3:56 AM CDT for Crawford County, Iowa. It took effect at Apr 15, 2018, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:56 AM CDT (08:56 UTC)
- In effect from
- Apr 15, 2018, 1:00 PM CDT
- Expired
- Apr 15, 2018, 6:12 AM CDT
- In force
- Issued by
- NWS Des Moines, IA
County Crawford County, IA
The radar
The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WWUS43 KDMX 150856 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 356 AM CDT Sun Apr 15 2018 ...Snow And Brisk Wind To Continue Across Iowa Through Much Of Today... .The storm system is beginning to push east. As such winds have let up some and visibilities have come up. While blizzard conditions are no longer being met, snow and blustery winds will continue today...reducing visibilities at times and creating difficult travel through mid afternoon. IAZ004>006-015-016-023-024-033-034-151700- /O.CAN.KDMX.BZ.W.0002.000000T0000Z-180415T1200Z/ /O.EXB.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/ Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-Sac- Calhoun- Including the cities of Estherville, Algona, Forest City, Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, and Pomeroy 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow and blowing snow. Additional snow accumulations of 1 to 3 inches are expected. Visibility between 1 and 3 miles will be common. * WHERE...Northwest into North Central Iowa. * WHEN...Until 4 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ007-017-151700- /O.CAN.KDMX.BZ.W.0002.000000T0000Z-180415T1200Z/ /O.EXT.KDMX.WW.Y.0020.180415T0856Z-180415T2100Z/ Worth-Cerro Gordo- Including the cities of Northwood, Manly, Mason City, and Clear Lake 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow and blowing snow. Additional snow accumulations of 2 to 4 inches are expected. Visibility around 1 mile this morning and 1 to 3 miles this afternoon. * WHERE...Northern Iowa. * WHEN...Until 4 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ044-151700- /O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1200Z/ /O.NEW.KDMX.WW.Y.0021.180415T1800Z-180415T2100Z/ Crawford- Including the city of Denison 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM TO 4 PM CDT THIS AFTERNOON... * WHAT...Snow expected mainly this afternoon with brisk wind. Total snow accumulations of up to one half inch are expected but wind this afternoon will reduce visibility. * WHERE...Western Iowa. * WHEN...From 1 PM to 4 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ057-151000- /O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1200Z/ Audubon- Including the cities of Audubon and Exira 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue off and on through mid morning with little additional accumulation. Accumulating snow is expected just to the east of Audubon County through at least early afternoon. $$ IAZ050-151700- /O.EXB.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/ Tama- Including the cities of Tama, Toledo, Traer, Dysart, and Gladbrook 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...After a brief period of mixed precipitation early this morning, precipitation will change to all snow. Additional snow accumulations of 1 to 3 inches and a light glaze of ice are expected. Brisk wind along with the snow will reduce visibility to a mile at times. * WHERE...East Central Iowa. * WHEN...Until 4 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ061-074-084-151700- /O.EXA.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/ Jasper-Marion-Lucas- Including the cities of Newton, Pella, Knoxville, and Chariton 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Mixed precipitation early this morning changing to snow. Additional snow accumulations of up to 2 inches and a light glaze of ice are expected. Brisk wind may reduce visibility to a mile at times. * WHERE...East Central and Portions of Southeast Iowa. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ025>028-035>039-045>049-151700- /O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/ Wright-Franklin-Butler-Bremer-Webster-Hamilton-Hardin-Grundy- Black Hawk-Carroll-Greene-Boone-Story-Marshall- Including the cities of Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Carroll, Jefferson, Boone, Ames, and Marshalltown 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Mixed precipitation mainly over far eastern portions early this morning, changing to snow. Additional snow accumulations of 1 to 3 inches and a light glaze of ice are expected. Brisk wind may reduce visibility to 1 mile at times. * WHERE...Portions of North-Central to Northeast Iowa. * WHEN...Until 4 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ058>060-071>073-082-083-151700- /O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/ Guthrie-Dallas-Polk-Adair-Madison-Warren-Union-Clarke- Including the cities of Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Creston, and Osceola 356 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to two inches are expected. Snow and brisk wind may reduce visibility to 1 mile at times through at least mid morning. * WHERE...A portion of south central into southwest Iowa. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ FAB For more information from the National Weather Service visit http://weather.gov/desmoines
1 follow-up statement
052 WWUS43 KDMX 151112 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 612 AM CDT Sun Apr 15 2018 ...Snow And Brisk Wind To Continue Across Iowa Through Much Of Today... .The storm system is beginning to push east. As such winds have let up some and visibilities have come up. While blizzard conditions are no longer being met, snow and blustery winds will continue today...reducing visibilities at times and creating hazardous travel through mid to late afternoon. IAZ058-071-072-082-083-151215- /O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/ Guthrie-Adair-Madison-Union-Clarke- Including the cities of Guthrie Center, Panora, Bayard, Casey, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Creston, and Osceola 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Although there will be periods of light snow this morning, the main impacts of this storm have pushed east. The winter weather advisory has been cancelled as a result. $$ IAZ045-151215- /O.CAN.KDMX.WW.Y.0020.000000T0000Z-180415T2100Z/ Carroll- Including the city of Carroll 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Although there will be periods of light snow this morning, the main impacts of this storm have pushed east. The winter weather advisory has been cancelled as a result. $$ IAZ044-151215- /O.CAN.KDMX.WW.Y.0021.180415T1800Z-180415T2100Z/ Crawford- Including the city of Denison 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Although there will be periods of light snow this morning, the main impacts of this storm have pushed east. The winter weather advisory has been cancelled as a result. $$ IAZ062-075-085-086-151800- /O.EXA.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/ Poweshiek-Mahaska-Monroe-Wapello- Including the cities of Grinnell, Oskaloosa, Albia, and Ottumwa 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Snow and brisk wind. Additional snow accumulations of up to two inches are expected. Brisk wind along with the snow will reduce visibility to a mile at times and create hazardous travel. * WHERE...Central into Southeast Iowa. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ004>007-015>017-023>028-033>039-046>050-151915- /O.EXT.KDMX.WW.Y.0020.000000T0000Z-180415T2200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story- Marshall-Tama- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, and Gladbrook 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Periods of snow and brisk wind. Additional snow accumulations of 1 to 3 inches. Brisk wind will reduce visibility to a mile at times and create hazardous travel. * WHERE...Portions of North-Central to Northeast Iowa. * WHEN...Until 5 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ059>061-073-074-084-151800- /O.CON.KDMX.WW.Y.0020.000000T0000Z-180415T1800Z/ Dallas-Polk-Jasper-Warren-Marion-Lucas- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Indianola, Norwalk, Carlisle, Pella, Knoxville, and Chariton 612 AM CDT Sun Apr 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Snow and brisk wind. Additional snow accumulations of up to 2 inches. The snow and brisk wind will reduce visibility to a mile at times and create hazardous travel. * WHERE...East Central and Portions of Southeast Iowa. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ FAB For more information from the National Weather Service visit http://weather.gov/desmoines
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter weather advisory went out at Apr 14, 11:38 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 14, 11:38 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1138 PM CDT Sat Apr 14 2018 .UPDATE... Issued at 847 PM CDT Sat Apr 14 2018 Updated forecast over the next few hours to include a freezing rain/snow over parts of western and northern Iowa. As the mid- level dry slot remains over the area, GOES-16 cloud top phase product indicates mostly supercooled water droplets. This means no little to no ice is being introduced into the cloud column at this time, which is verified by freezing rain visible on webcams and surface obs. A light icing is possible, which would only exacerbate ongoing travel issues. Still expecting a transition to more widespread snowfall over the next few hours as lift increases with the approach of a PV aloft, especially in the strengthening zone of mid-level fgen stretching from southwest through north central Iowa. The rain/snow line will march toward the MO border tonight as winds become northeasterly and advect cooler air southward. && .SHORT TERM.../Tonight through Sunday/ Issued at 345 PM CDT Sat Apr 14 2018 Broad area of low pressure to the south of Iowa with the upper PV anomaly to the southwest of Iowa with several embedded short waves still rotating within the system. Several rounds of convection lifted from south to north across Iowa this morning into the early afternoon followed by dry slotting into central Iowa. The latest water vapor imagery continues to show a broad swath of Gulf moisture lifting north within the warm conveyor, a portion of which is wrapping to the northeast then around the winter storm system impact Iowa, keeping a TROWAL into northwest Iowa now then will gradually shift east through Sunday. Intense snowfall rates across far northern Iowa so far today along with wind gusts of 40 to 50 mph common, creating a broad area of blizzard like conditions. The wind has remained strong but has settled some over northern Iowa this afternoon, however, expect the wind to increase again through the evening as cold advection arrives and deepens the mixing. The combination the increased mixing and a pressure gradient of 35 to 50 ubars/km through much of the night will keep wind gusts of 35 to 45 mph common. This will keep the blizzard threat ongoing. As previously mentioned, the dry slot has moved through much of the area though expect precipitation to fill back in from the west as another short wave lifts into the area. Some of this could become convective again and some suggestions, a swatch of 1 to 4 inches could develop from Ames into the Des Moines Metro. Thus have expanded the Winter Weather Advisory to include these areas. Some freezing drizzle is possible this evening before ice introduction arrives from the west. Road temperatures should cool quickly this evening once precipitation begins again and darkness arrives which will increase the freezing drizzle threat where ice aloft is lacking. Gusty northwest winds and periods of snow showers is likely on Sunday. Some convective elements and possibly the development of horizontal convective rolls will occur in response. This could bring additional accumulating snow and some blowing snow. High temperatures will be in the upper 20s to mid 30s so a very cold mid April day. .LONG TERM.../Sunday night through Saturday/ Issued at 345 PM CDT Sat Apr 14 2018 Upper level closed low pressure will be moving into Illinois and into the upper Ohio River Valley Sunday night into Monday. This will allow subsidence to begin to overspread the state from west to east that will cause the lingering snow to end in a similar fashion Sunday night. Cloud cover will persist over eastern Iowa, but clearing will begin to arrive over western into central Iowa after midnight toward daybreak Monday. This clearing may help temperatures to really fall off toward Monday morning; however, a mitigating factor will be winds from the northwest that will still be averaging 10 to 15 mph that will keep the boundary layer well mixed. Regardless, low temperatures by Monday morning will be unseasonably cold and still near if not record values. After the cold start, high pressure will slide into Iowa and this will allow skies to further clear and for ample sunshine. Highs will be 15 to 20 degrees below their climatological values in the upper 50s to near 60 degrees. Weak ridging will pass overhead Tuesday with temperatures 10 degrees or so warmer than Monday in snow free areas. The next shortwave trough will be cresting the Rockies by late Tuesday with surface cyclogenesis east of the central Rockies. GFS and CMC are about 6 to 12 hours faster and a bit farther south than the ECMWF. GFS has had rather good internal consistency run to run while the ECMWF has been slowing down the progression of the low. The ECMWF at this time continues to favor more snow while the GFS/CMC has rain/snow mix to snow overnight Tuesday and back to rain/snow Wednesday morning. At this time, favor the latter solution with better consistency. High pressure will cross the area Thursday into Friday while the next upper level low pressure arrives over the southwestern US. Low pressure should form sometime late Friday or Saturday morning over the central or southern Plains drawing warmer and moister air toward the region. This will bring rain perhaps mixed with snow later Friday into Saturday back to the state. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1133 PM CDT Sat Apr 14 2018 Little change to the latest TAF update. Widespread winter weather will persist through the overnight hours and into Sunday morning. This will keep most terminals at or below IFR prevailing conditions, but some parts of north central Iowa may see LIFR conditions at times due to 1/4 mile visibility in the more intense snow and blowing snow. Although the snowfall coverage will improve tomorrow, cigs generally around 1000 to 2000 feet will hang around through much of the day. Additional scattered snowfall activity may redevelop tomorrow afternoon, but low predictability in the coverage and impact precludes any mention in the TAF at this point. && .HYDROLOGY... Issued at 345 PM CDT Sat Apr 14 2018 Assimilation of CoCoRaHS, COOP, and MRMS data indicate that since early Friday morning through mid-afternoon Saturday that portions of north central Iowa have received between 1 to 2 inches of liquid precipitation with isolated amounts around 3 inches. Over portions of west central and southwest Iowa, 0.5 to 1.5 inches of liquid precipitation has fallen as well. Current forecast for additional liquid precipitation from tonight through Sunday night is generally between a quarter to isolated pockets of a half inch with much of this falling as snow over northern Iowa. Rivers have begun to respond in some basins over northern Iowa to the recently fallen precipitation with mostly in bank rises so far. However, as runoff and later snowmelt route into streams and rivers, will see some river forecast points in the Cedar, Iowa, and Des Moines River basins near or exceed flood stage along and north of Highway 20. The exception will be the Des Moines River at Fleur Drive and Southeast 6th Street, which may come within 3 or 4 feet of flood stage. && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM CDT Sunday for IAZ025-035-036- 044>049-057>060. Blizzard Warning until 7 AM CDT Sunday for IAZ004>007-015>017- 023-024-033-034. Winter Weather Advisory from 7 AM to 1 PM CDT Sunday for IAZ007- 017. Winter Weather Advisory until 1 PM CDT Sunday for IAZ026>028- 037>039. && UPDATE...Martin SHORT TERM...Donavon LONG TERM...Ansorge AVIATION...Martin HYDROLOGY...Ansorge
Hazardous weather outlook, Apr 14, 5:17 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 517 PM CDT Sat Apr 14 2018 IAZ004>007-015>017-023>028-033>039-044>050-057>062-152230- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek- 517 PM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight A Blizzard Warning and Winter Weather Advisory are in effect for the area. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Winter Weather Advisory is in effect for parts of northern Iowa Sunday morning. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Some rivers over northern Iowa have risen or will rise to near or above flood stage from this weekend into the middle of next week. Please refer to the National Weather Service website at weather.gov/desmoines for additional details and any flood warnings. Additional snow may fall over the area Tuesday night into Wednesday with some potential for accumulating snow, mainly across northern Iowa. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed. Snowfall reports are always appreciated. IAZ070>075-081>086-092>097-152230- Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 517 PM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Gusty winds will continue through the night, along with the potential for light snow accumulations. Reductions in visibility and slick roads are possible, but widespread significant travel impacts are not likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters will not be needed. Snowfall reports are always appreciated.
Nearby
Winter Weather Advisories in Iowa, 2018Every winter weather advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.